Hail, Crisp
- When
- June 2, 1:50 PM EST
- Where
- Crisp County, Arabi
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.833, -83.750
The Georgia State Patrol reported penny-sized hail.
5 hail, 3 thunderstorm wind, 1 flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 2, 4:30 AM EST, 9 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT THU JUN 2 2005 .SHORT TERM... QUESTION OF THE DAY IS HOW FAR NORTH...IF AT ALL...THE WEDGE/FRONT WILL RETREAT TODAY. MODELS CHARACTERISTIC IN TRYING TO LIFT IT BUT HISTORY SUGGESTS THEY USUALLY OVERDO THIS. NAM /ETA12/ IS ACTUALLY DOING BETTER AT HOLDING IT IN AND HAS PROVEN ITSELF WORTHY IN PREVIOUS WEDGE EVENTS. CURRENT SFC OBS STILL SHOWING STRONG NE FLOW WITH GUSTS IN GSP CWA AND DEWPOINTS IN THE MID 50S IN NRN GA. WILL THEREFORE KEEP THE COOLER AIR IN PLACE GENERALLY ALONG AND NORTH OF I-20 FOR THE DAY AND INTO FRIDAY. BY FRIDAY AFTERNOON...UPPER LEVEL LOW IN AL SHOULD FINALLY LIFT NORTHEAST TAKING THE BOUNDARY WITH IT WHICH WILL GIVE US A REPRIEVE FROM THE PRESISTENT ISENTROPIC UPGLIDE AS OF LATE. THIS WILL TRANSITION US INTO A DIFFERENT LONG WAVE PATTERN /SEE BELOW/. SCT TSTMS EXPECTED TODAY WITH AFTERNOON HEATING ALONG AND SOUTH OF BOUNDARY AND AS COLD POOL FROM UPPER SYSTEM APPROACHES AND THEN PASSES TO NORTH OF STATE. WILL ALSO SEE ELEVATED CONVECTION NORTH OF BOUNDARY AS TSTMS SOUTH OF THE BOUNDARY GET ADVECTED OVER IT. MAY ALSO HAVE TO CONTEND WITH A MINOR RECURRENCE OF TUESDAYS FUNNEL CLOUD REPORTS ON/NEAR THE BOUNDARY AS LOW LEVEL HELICITY VALUES ARE AROUND 150 BUT WILL BE DIMINISHING AS THE DAY PROGRESSES. SOME MAY REACH MARGINAL SEVERE LIMITS DUE TO HAIL IN AREAS SOUTH OF I-20. FLOODING WILL ALSO HAVE TO BE MONITORED IN THESE AREAS OF TSTMS. .LONG TERM... ONCE LOWER MS VALLEY LOW LIFTS INTO NEW ENGLAND...LONG RANGE MODELS CONSISTENT IN BUILDING RIDGE INTO SE US. STRENGTH OF THAT RIDGE VARIES BETWEEN MODELS...BUT TREND IS CONSISTENT. RIDGE WILL NOT BE DOMINANT AND WILL STAY CENTERED OVER ATLANTIC...SO MODERATE SOUTHWESTERLY FLOW WILL PERSIST AND WILL KEEP DIURNAL TSTM CHANCES IN THE PICTURE THROUGH NEXT WEEK. && .AVIATION...WEDGE HOLDING IN FROM VICINITY OF ATL-AHN NORTHWARD...AND SHOULD REMAIN IN THAT AREA TODAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING DURING THE DAY. CONVECTION DEVELOPING MAINLY THIS AFTERNOON AND EVENING...MOSTLY SOUTH OF ATL-AHN. GENERALLY IFR CEILINGS THIS MORNING...SOME IMPROVEMENT TO MVFR LATE AFTERNOON IN WEDGE AREA. IN WARM SECTOR SOUTH OF ATL-AHN THERE MAY BE MVFR OCCASIONAL VFR THIS AFTERNOON. WINDS EAST TO SOUTHEAST 10 TO 15 MPH. VISIBILITY BELOW 3 MILES IN SOME AREAS THIS MORNING DUE TO FOG...OTHERWISE P6SM OUTSIDE OF SCATTERED SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 62 76 65 / 70 70 40 20 ATHENS 69 61 76 65 / 70 70 40 30 GAINESVILLE 66 59 72 63 / 70 70 40 30 ROME 71 63 79 66 / 60 60 40 30 COLUMBUS 80 66 83 68 / 80 50 40 5 MACON 77 66 84 67 / 70 50 40 5 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 AM EDT THU JUN 2 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031001- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 606 AM EDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER CENTRAL GEORGIA... .SYNOPSIS... LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BEGIN TO MOVE SLOWLY EASTWARD FROM THE LOWER MISSISSIPPI VALLEY TODAY. MEANWHILE...A NEARLY STATIONARY FRONT WILL REMAIN ACROSS NORTH GEORGIA FROM NEAR ATLANTA TO ATHENS...WITH WARMER MORE UNSTABLE AIR OVER CENTRAL GEORGIA. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. THERE MAY BE SOME HAIL IN THE STRONGER THUNDERSTORMS. .DISCUSSION... EASTERLY WINDS WILL KEEP A COOLER AND MORE STABLE AIR MASS OVER NORTH GEORGIA TODAY...MAINLY FROM ATLANTA TO ATHENS NORTHWARD. HOWEVER...A FEW THUNDERSTORMS DEVELOPING SOUTH OF THIS AREA MAY MOVE INTO THIS COOLER AIR DURING THE AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. IN THE WARMER AIR SOUTH OF THE ATLANTA TO ATHENS AREA...MORE INSTABILITY WILL EXIST. LIFTED INDEX VALUES WILL RANGE FROM MINUS ONE TO MINUS TWO...AND CAPES WILL RANGE FROM NEAR 300 TO 800 DURING THE AFTERNOON AND EVENING. THIS WILL ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE WITH POSSIBLY LARGE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 225 PM EDT THU JUN 2 2005 GAZ106-021900- 225 PM EDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 WIND GUSTS IN CRISP COUNTY UNTIL 300 PM EDT... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RAINES...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CRISP COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WENONA...AND INTERSTATE 75 BETWEEN EXIT 92 AND 101. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 300 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. JD
The Robins AFB radar (KJGX), 101 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
5 hail, 3 thunderstorm wind, 1 flood, 1 lightning. Local standard time, as filed.
The Georgia State Patrol reported penny-sized hail.
The Columbus Ledger-Inquirer reported that at least 26 trees were blown down or uprooted around the city by thunderstorm winds. Several of these were large trees. Damage was reported to homes and vehicles in the area. Several large trees fell through mobile homes in the Pine Grove Mobile Home Park off Plateau Drive. A 40-50 foot branch fell through the back of one site-built home and another home was split in two by a large downed tree. The tree also damaged an adjacent vehicle. Several large trees were down in the city. Two trees were down on homes, one on Steam Mills Road, and several trees were down in yards. Up to 15,000 residents in the area lost power during the storm.
The public reported penny to nickel-sized hail.
The public reported penny-sized hail.
The Peach County 911 Center reported penny-sized hail.
The public reported nickel-sized hail in Warner Robins and a spotter reported penny-sized hail at the Warner Robins Air Force Base.
The Upson County Emergency Management Director reported that heavy rain, for the second evening in a row, had caused flooding of streets and one home in Thomaston. One home had three feet of water in its basement. Several streets in the city were impassable because of flooding during the period of heaviest rain.
The Tri-County Journal reported that lightning struck a propane line leading into a home on McAllister Drive west of Buena Vista. The lightning ignited the line and set the home on fire. The flames were reported to have been up to 50 feet in the air. The home was completely destroyed.
The Twiggs County 911 Center reported that one tree was blown down. Several homes in the area were without power.
The Emanuel County 911 Center reported that one tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458190, 5458101, 5458102, 5458184, 5458185, 5458186, 5458189, 5458191, 5458187, 5458188.